Alert archive / Kansas / River Flood Warnings in 2013
River Flood Warning 7, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jul 29, 2013, 6:45 PM CDT for McPherson County, Saline County, Kansas. It took effect at Jul 30, 2013, 8:39 AM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2013, 6:45 PM CDT (23:45 UTC)
- In effect from
- Jul 30, 2013, 8:39 AM CDT
- Expired
- Jul 31, 2013, 5:06 PM CDT
- In force
- 32 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
Counties McPherson County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 105 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Smoky Hill River near Mentor (MTRK1). The gauge peaked at 21.08 ft at Jul 30, 2013, 7:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06866500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
625
WGUS43 KICT 292345
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
645 PM CDT MON JUL 29 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
SMOKY HILL RIVER AT LINDSBORG AFFECTING MCPHERSON COUNTY.
SMOKY HILL RIVER NEAR MENTOR AFFECTING MCPHERSON AND SALINE
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC113-301345-
/O.NEW.KICT.FL.W.0006.130730T1017Z-130731T0742Z/
/LNSK1.1.ER.130730T1017Z.130730T1200Z.130730T1342Z.NO/
645 PM CDT MON JUL 29 2013
THE NATIONAL WEATHER SERVICE IN WICHITA, KS HAS ISSUED A
* FLOOD WARNING FOR
THE SMOKY HILL RIVER AT LINDSBORG.
* FROM LATE TONIGHT TO LATE TUESDAY NIGHT.
* AT 6:00 PM MONDAY THE STAGE WAS 18.0 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY MORNING AND
CONTINUE TO RISE TO NEAR 21.4 FEET BY TUESDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY LATE TUESDAY AFTERNOON.
* IMPACT...AT 21.0 FEET...SOUTH BANK OVERFLOWS EXTEND OUT TO 20 FEET
FROM BANK. OLD MILL PARK FLOODS ALONG WITH LOW LYING FIELDS IN
RURAL AREAS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
LINDSBORG 21.0 18.0 MON 6 PM 21.4 11.3 7.4
$$
KSC113-169-301345-
/O.NEW.KICT.FL.W.0007.130731T0100Z-130801T0000Z/
/MTRK1.1.ER.130731T0100Z.130731T0600Z.130731T1200Z.UU/
645 PM CDT MON JUL 29 2013
THE NATIONAL WEATHER SERVICE IN WICHITA, KS HAS ISSUED A
* FLOOD WARNING FOR
THE SMOKY HILL RIVER NEAR MENTOR.
* FROM TUESDAY EVENING TO WEDNESDAY EVENING.
* AT 6:30 PM MONDAY THE STAGE WAS 6.9 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY EVENING AND CONTINUE
TO RISE TO NEAR 20.5 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* IMPACT...AT 20.0 FEET...FLOOD WATERS OVERFLOW THE BANKS AND
AGRICULTURAL FIELDS UPSTREAM FROM BRIDGEPORT TO ASSARIA. LOWLAND
FLOODING CAN BE EXPECTED IN THE VICINITY OF THE RIVER. A PORTION OF
THE BIKE TRAIL NEAR BURKE PARK IN SALINA FLOODS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
MENTOR 20.0 6.9 MON 6 PM 16.5 20.0 6.7
$$
LAWSON6 follow-up statements
074
WGUS83 KICT 300726
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
226 AM CDT TUE JUL 30 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
SMOKY HILL RIVER AT NEW CAMBRIA AFFECTING SALINE COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SMOKY HILL RIVER AT LINDSBORG AFFECTING MCPHERSON COUNTY.
SMOKY HILL RIVER NEAR MENTOR AFFECTING MCPHERSON AND SALINE
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC113-302126-
/O.EXT.KICT.FL.W.0006.130730T0724Z-130731T1525Z/
/LNSK1.1.ER.130730T0246Z.130730T1200Z.130730T2125Z.NO/
226 AM CDT TUE JUL 30 2013
THE FLOOD WARNING CONTINUES FOR
THE SMOKY HILL RIVER AT LINDSBORG.
* AT 11:00 PM MONDAY THE STAGE WAS 21.9 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.7 FEET BY THIS
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* IMPACT...AT 21.0 FEET...SOUTH BANK OVERFLOWS EXTEND OUT TO 20 FEET
FROM BANK. OLD MILL PARK FLOODS ALONG WITH LOW LYING FIELDS IN
RURAL AREAS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
LINDSBORG 21.0 21.9 MON 11 PM 12.6 6.7 6.5
$$
KSC113-169-302126-
/O.EXT.KICT.FL.W.0007.130730T1500Z-130801T0626Z/
/MTRK1.1.ER.130730T1500Z.130731T0600Z.130731T1826Z.UU/
226 AM CDT TUE JUL 30 2013
THE FLOOD WARNING CONTINUES FOR
THE SMOKY HILL RIVER NEAR MENTOR.
* AT 2:15 AM TUESDAY THE STAGE WAS 18.2 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 21.6 FEET BY EARLY WEDNESDAY MORNING.THE RIVER WILL
FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY AFTERNOON.
* IMPACT...AT 22.0 FEET...THE LOWER PORTIONS OF BALL FIELDS AND BIKE
TRAIL AT BURKE PARK IN SALINA FLOODS ALONG WITH SOCCER FIELDS NEAR
THE RIVER SOUTH OF MAGNOLIA ROAD.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
MENTOR 20.0 18.2 TUE 2 AM 21.2 5.1 4.1
$$
KSC169-300756-
/O.CAN.KICT.FL.W.0011.000000T0000Z-130801T1249Z/
/NCMK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
226 AM CDT TUE JUL 30 2013
THE FLOOD WARNING IS CANCELLED FOR
THE SMOKY HILL RIVER AT NEW CAMBRIA.
* AT 1:45 AM TUESDAY THE STAGE WAS 11.9 FEET.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 25.2 FEET
EARLY WEDNESDAY AFTERNOON.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
NEW CAMBRIA 27.0 11.9 TUE 2 AM 25.0 20.7 14.6
$$745
WGUS83 KICT 301343
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
843 AM CDT TUE JUL 30 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SMOKY HILL RIVER AT LINDSBORG AFFECTING MCPHERSON COUNTY.
SMOKY HILL RIVER NEAR MENTOR AFFECTING MCPHERSON AND SALINE
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC113-310343-
/O.EXT.KICT.FL.W.0006.000000T0000Z-130801T0004Z/
/LNSK1.1.ER.130730T0246Z.130730T1800Z.130731T0604Z.NO/
843 AM CDT TUE JUL 30 2013
THE FLOOD WARNING CONTINUES FOR
THE SMOKY HILL RIVER AT LINDSBORG.
* AT 7:00 AM TUESDAY THE STAGE WAS 23.9 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.0 FEET BY THIS
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY
MORNING.
* IMPACT...AT 21.0 FEET...SOUTH BANK OVERFLOWS EXTEND OUT TO 20 FEET
FROM BANK. OLD MILL PARK FLOODS ALONG WITH LOW LYING FIELDS IN
RURAL AREAS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
LINDSBORG 21.0 23.9 TUE 07 AM 12.8 7.8 7.3
$$
KSC113-169-310343-
/O.EXT.KICT.FL.W.0007.130730T1339Z-130801T1040Z/
/MTRK1.1.ER.130730T1321Z.130731T0600Z.130731T2240Z.UU/
843 AM CDT TUE JUL 30 2013
THE FLOOD WARNING CONTINUES FOR
THE SMOKY HILL RIVER NEAR MENTOR.
* AT 8:30 AM TUESDAY THE STAGE WAS 20.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.7 FEET BY
EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
WEDNESDAY AFTERNOON.
* IMPACT...AT 22.0 FEET...THE LOWER PORTIONS OF BALL FIELDS AND BIKE
TRAIL AT BURKE PARK IN SALINA FLOODS ALONG WITH SOCCER FIELDS NEAR
THE RIVER SOUTH OF MAGNOLIA ROAD.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
MENTOR 20.0 20.0 TUE 08 AM 22.4 9.5 5.1
$$697
WGUS83 KICT 301947
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
247 PM CDT TUE JUL 30 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SMOKY HILL RIVER AT LINDSBORG AFFECTING MCPHERSON COUNTY.
SMOKY HILL RIVER NEAR MENTOR AFFECTING MCPHERSON AND SALINE
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC113-310947-
/O.EXT.KICT.FL.W.0006.000000T0000Z-130801T0023Z/
/LNSK1.1.ER.130730T0246Z.130730T1800Z.130731T0623Z.NO/
247 PM CDT TUE JUL 30 2013
THE FLOOD WARNING CONTINUES FOR
THE SMOKY HILL RIVER AT LINDSBORG.
* AT 1:00 PM TUESDAY THE STAGE WAS 24.5 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY WEDNESDAY MORNING.
* IMPACT...AT 21.0 FEET...SOUTH BANK OVERFLOWS EXTEND OUT TO 20 FEET
FROM BANK. OLD MILL PARK FLOODS ALONG WITH LOW LYING FIELDS IN
RURAL AREAS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
LINDSBORG 21.0 24.5 TUE 1 PM 12.3 7.9 7.4
$$
KSC113-169-310947-
/O.EXT.KICT.FL.W.0007.000000T0000Z-130801T1211Z/
/MTRK1.1.ER.130730T1321Z.130731T1200Z.130801T0011Z.UU/
247 PM CDT TUE JUL 30 2013
THE FLOOD WARNING CONTINUES FOR
THE SMOKY HILL RIVER NEAR MENTOR.
* AT 2:30 PM TUESDAY THE STAGE WAS 20.9 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.0 FEET BY
WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY
EVENING.
* IMPACT...AT 22.0 FEET...THE LOWER PORTIONS OF BALL FIELDS AND BIKE
TRAIL AT BURKE PARK IN SALINA FLOODS ALONG WITH SOCCER FIELDS NEAR
THE RIVER SOUTH OF MAGNOLIA ROAD.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
MENTOR 20.0 20.9 TUE 2 PM 22.0 7.4 5.2
$$131
WGUS83 KICT 310107
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
807 PM CDT TUE JUL 30 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SMOKY HILL RIVER AT LINDSBORG AFFECTING MCPHERSON COUNTY.
SMOKY HILL RIVER NEAR MENTOR AFFECTING MCPHERSON AND SALINE
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC113-311507-
/O.EXT.KICT.FL.W.0006.000000T0000Z-130801T0127Z/
/LNSK1.1.ER.130730T0246Z.130730T2300Z.130731T0727Z.NO/
807 PM CDT TUE JUL 30 2013
THE FLOOD WARNING CONTINUES FOR
THE SMOKY HILL RIVER AT LINDSBORG.
* AT 6:00 PM TUESDAY THE STAGE WAS 24.9 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY WEDNESDAY MORNING.
* IMPACT...AT 21.0 FEET...SOUTH BANK OVERFLOWS EXTEND OUT TO 20 FEET
FROM BANK. OLD MILL PARK FLOODS ALONG WITH LOW LYING FIELDS IN
RURAL AREAS.
&&
FLD OBSERVED FORECAST 7 PM
LOCATION STG STG DAY TIME WED THU FRI
LINDSBORG 21.0 24.9 TUE 06 PM 8.9 7.6 7.3
$$
KSC113-169-311507-
/O.EXT.KICT.FL.W.0007.000000T0000Z-130801T1211Z/
/MTRK1.1.ER.130730T1321Z.130731T0600Z.130801T0011Z.UU/
807 PM CDT TUE JUL 30 2013
THE FLOOD WARNING CONTINUES FOR
THE SMOKY HILL RIVER NEAR MENTOR.
* AT 7:45 PM TUESDAY THE STAGE WAS 21.1 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.3 FEET BY
WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY
EVENING.
* IMPACT...AT 22.0 FEET...THE LOWER PORTIONS OF BALL FIELDS AND BIKE
TRAIL AT BURKE PARK IN SALINA FLOODS ALONG WITH SOCCER FIELDS NEAR
THE RIVER SOUTH OF MAGNOLIA ROAD.
&&
FLD OBSERVED FORECAST 7 PM
LOCATION STG STG DAY TIME WED THU FRI
MENTOR 20.0 21.1 TUE 08 PM 20.2 5.7 4.9
$$003
WGUS83 KICT 311451
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
951 AM CDT WED JUL 31 2013
...The flood warning is cancelled for the following river in
Kansas...
Smoky Hill River At Lindsborg affecting McPherson COUNTY.
...The flood warning continues for the following river in Kansas...
Smoky Hill River Near Mentor affecting McPherson and Saline
counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC113-311521-
/O.CAN.KICT.FL.W.0006.000000T0000Z-130801T0127Z/
/LNSK1.1.ER.130730T0246Z.130730T2300Z.130731T0955Z.NO/
951 AM CDT WED JUL 31 2013
The Flood Warning is cancelled for
The Smoky Hill River At Lindsborg.
* At 8:00 AM Wednesday the stage was 19.9 feet.
* Flood stage is 21.0 feet.
* Fell below flood stage at 4:55 AM Wednesday.
* Forecast...The river will continue to fall to 7.9 feet by Thursday
morning.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Lindsborg 21.0 19.9 Wed 8 AM 7.9 7.4 7.3
$$
KSC113-169-010451-
/O.EXT.KICT.FL.W.0007.000000T0000Z-130801T0618Z/
/MTRK1.1.ER.130730T1321Z.130731T0045Z.130731T1818Z.UU/
951 AM CDT WED JUL 31 2013
The Flood Warning continues for
The Smoky Hill River Near Mentor.
* At 9:30 AM Wednesday the stage was 20.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 20.0 feet...Flood waters overflow the banks and
agricultural fields upstream from Bridgeport to Assaria. Lowland
flooding can be expected in the vicinity of the river. A portion of
the bike trail near Burke Park in Salina floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Mentor 20.0 20.4 Wed 9 AM 7.4 5.2 4.8
$$
ES867
WGUS83 KICT 312206
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
506 PM CDT WED JUL 31 2013
...The flood warning is cancelled for the following river in
Kansas...
Smoky Hill River Near Mentor affecting McPherson and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC113-169-312236-
/O.CAN.KICT.FL.W.0007.000000T0000Z-130801T0618Z/
/MTRK1.1.ER.130730T1321Z.130731T0045Z.130731T2050Z.UU/
506 PM CDT WED JUL 31 2013
The Flood Warning is cancelled for
The Smoky Hill River Near Mentor.
* At 4:45 PM Wednesday the stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 3:50 PM Wednesday.
* Forecast...The river will continue to fall to 7.4 feet by Thursday
morning.
* Impact...At 20.0 feet...Flood waters overflow the banks and
agricultural fields upstream from Bridgeport to Assaria. Lowland
flooding can be expected in the vicinity of the river. A portion of
the bike trail near Burke Park in Salina floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Mentor 20.0 19.9 Wed 05 PM 7.4 5.2 4.8
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jul 29, 6:43 PM CDT, 2 minutes earlier.
Area forecast discussion, Jul 29, 6:43 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 643 PM CDT MON JUL 29 2013 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 257 AM CDT MON JUL 29 2013 MAIN FORECAST CONCERNS: SEVERE WEATHER POTENTIAL THIS PM/EARLY EVE AND HEAVY RAINFALL/FLOODING POTENTIAL INTO TUESDAY MORNING. HIGHEST RAIN CHANCES THIS MORNING WILL BE IN CENTRAL KS WHERE SLIGHTLY STRONGER MID-LEVEL ISENTROPIC ASCENT PERSISTS. OTHER CONVECTION OVER THE SOUTHERN HIGH PLAINS SHOULD CONTINUE TO MOVE EAST-NORTHEAST REACHING SOUTH CENTRAL KS THIS MORNING. NOT EXPECTING THIS RAIN TO BE TOO HEAVY...AVERAGING 0.25 TO 0.50 INCH. KEY QUESTION FOR THIS PM/EVE IS HOW FAR NORTH CAN THE EFFECTIVE FRONT MOVE...WHICH CURRENTLY STRETCHES FROM FAR SOUTHWEST KS THROUGH NORTHERN OK. IT APPEARS REASONABLE THAT THIS FRONT MAY LIFT INTO OUR SOUTHERN KS COUNTIES BY THIS AFTERNOON...HOWEVER TO GET MUCH FURTHER NORTH COULD PROVE DIFFICULT GIVEN POTENTIAL FOR WIDESPREAD LOW CLOUDS/RAIN-COOLING EFFECTS. IF PARTIAL SUN/HEATING CAN OCCUR IN THE SOUTH...AT LEAST MODERATE INSTABILITY WILL DEVELOP THIS PM/EARLY EVE WITH ABOUT 30 KT OF W-NWRLY DEEP LAYER SHEAR VECTORS OVERHEAD. THEREFORE WILL CONTINUE MENTION OF POSSIBLE SEVERE STORMS IN HAZARDOUS WEATHER OUTLOOK IN SOUTH CENTRAL/SOUTHEAST KS. FOR TONIGHT INTO TUESDAY MORNING...A SOUTHWESTERLY 35-40 KT LOW-LEVEL JET WILL FOCUS ISENTROPIC ASCENT ACROSS MUCH OF THE AREA...WITH STRONGEST MOISTURE TRANSPORT TARGETING SOUTH CENTRAL/SOUTHEAST KS WHERE PRECIPITABLE WATER IS PROGGED TO REACH 2.0 TO 2.2 INCHES. THIS IS THE 99TH PERCENTILE ABOVE NORMAL. UPPER LEVEL DIFFLUENCE ALSO TARGETS MUCH OF THE FORECAST AREA AIDING IN UPWARD MOTION. A MESOSCALE COMPLEX OF RAIN/T-STORMS SHOULD DEVELOP TONIGHT...WHICH MAY SHOW BACKBUILDING TENDENCY INTO THE LOW-LEVEL JET ACROSS SOUTH CENTRAL KS/FLINT HILLS/SOUTHEAST KS. HAVE EXPECTED HIGHEST RAINFALL TOTALS THROUGH TUESDAY MORNING OF 2 TO 4 INCHES BASIN AVERAGE IN THAT AREA. THIS IS CLOSE TO A CONSENSUS OF THE 00Z GEFS MEAN QPF MAX AND ECMWF QPF MAX IN TERMS OF LOCATION/AMOUNTS OF MAXIMUM RAINFALL. WILL KEEP PRESENT FLOOD WATCH AREAL CONFIGURATION...HOWEVER WILL EXTEND IT TIL 18 UTC TUESDAY ALONG/E OF THE KS TURNPIKE. CONFIDENCE IS MEDIUM FOR COUNTY FLOODING AND POTENTIALLY MULTIPLE RIVERS GOING INTO FLOOD ESPECIALLY IN SOUTH CENTRAL/SOUTHEAST KS. RAIN CHANCES SHOULD DIMINISH/END LATER TUESDAY INTO WEDNESDAY BEHIND DEPARTING MID-LEVEL WAVE WITH LOW-LEVEL FLOW BECOMING NORTH-NORTHEASTERLY. SOME RECOVERY IN TEMPERATURES EXPECTED TUESDAY INTO WEDNESDAY WITH LESS CLOUD COVER...BUT PROBABLY STAYING A FEW-SEVERAL DEGREES BELOW NORMAL GIVEN RECENT WIDESPREAD HEAVY RAINS. JMC .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 257 AM CDT MON JUL 29 2013 MEDIUM RANGE MODELS INDICATE A BROAD UPPER LEVEL RIDGE ACROSS THE SOUTH CENTRAL STATES...WITH THE MAIN BELT OF WESTERLIES ACROSS THE NORTHERN TIER STATES. A COLD FRONT IS PROGGED TO DROP SOUTHWARD INTO THE KANSAS REGION FRIDAY...AND THIS BOUNDARY MAY STALL NEAR OR JUST NORTH OF OUR AREA OVER THE WEEKEND. THIS WILL BRING BACK CHANCES OF THUNDERSTORMS FOR THE FRIDAY THROUGH SUNDAY PERIOD. TEMPERATURE FORECAST WILL BE NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES FOR THIS TIME OF YEAR. JMC && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 636 PM CDT MON JUL 29 2013 NUMEROUS SHOWERS/THUNDERSTORMS WILL MOVE SLOWLY EASTWARD ACROSS THE REGION TONIGHT. LOW CIGS YIELDING POOR AVIATION CONDITIONS OVER CENTRAL KANSAS WILL GRADUALLY SINK SOUTHWARD OVERNIGHT AS LOW LEVEL FRONTAL BOUNDARY ALSO PUSHES SOUTH. VERY HEAVY RAINFALL COULD REDUCE VISIBILITIES DOWN TO AROUND 1 MILE OR LESS AT TIMES. MEANWHILE...THE LOW CLOUDS WILL GRADUALLY SCATTER OUT FROM NORTH TO SOUTH ON TUESDAY. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 87 70 87 / 100 60 10 10 HUTCHINSON 68 85 67 87 / 100 50 10 10 NEWTON 68 84 67 86 / 100 60 10 10 ELDORADO 70 86 68 85 / 100 60 10 10 WINFIELD-KWLD 71 89 70 87 / 100 60 20 10 RUSSELL 65 85 66 88 / 80 20 10 10 GREAT BEND 65 85 66 88 / 80 20 10 10 SALINA 68 84 67 87 / 90 20 10 10 MCPHERSON 67 84 67 87 / 90 40 10 10 COFFEYVILLE 73 89 71 85 / 90 60 20 10 CHANUTE 71 87 68 84 / 90 60 20 10 IOLA 71 86 69 84 / 90 60 20 10 PARSONS-KPPF 72 88 69 85 / 90 60 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ053-068>072-083- 091>096-098>100. FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ032-033-047>052-067- 082. &&
Hazardous weather outlook, Jul 29, 12:47 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1247 PM CDT MON JUL 29 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301800- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1247 PM CDT MON JUL 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN AREAL COVERAGE INTO THE LATE AFTERNOON AND EVENING...BECOMING WIDESPREAD TONIGHT. HEAVY RAINFALL IS LIKELY WITH ADDITIONAL AMOUNTS OF 2 TO 4 INCHES. THERE IS ALSO A RISK FOR SEVERE STORMS LATE THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. WHILE THE MAIN RISK WILL BE LARGE HAIL TO HALF-DOLLAR SIZE AND WIND GUSTS TO 70 MPH...A TORNADO WILL ALSO BE POSSIBLE. THE HEAVY RAINFALL EXPECTED THROUGH TONIGHT MAY RESULT IN SOME COUNTY FLOODING...URBAN FLOODING...AND FLOODING OF CREEKS...STREAMS...AND MAIN-STEM RIVERS. REFER TO THE FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL PERSIST EARLY TUESDAY MORNING IN SOUTH CENTRAL AND SOUTHEAST KANSAS. THIS MAY RESULT IN COUNTY FLOODING...URBAN FLOODING...AND FLOODING OF CREEKS...STREAMS...AND MAIN-STEM RIVERS. REFER TO THE FLOOD WATCH FOR DETAILS. CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA LATE IN THE WEEK INTO NEXT WEEKEND. A FEW STRONG STORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. IN ADDITION...HEAVY RAINFALL AND FLOODING REPORTS WILL BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/JMC
In the hours before
Local storm report, Jul 29, 6:16 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLOOD HESSTON 38.14N 97.43W
07/29/2013 HARVEY KS EMERGENCY MNGR
WATER COVERED ROADS ACROSS THE TOWN OF HESSTON.
&&
RBLLocal storm report, Jul 29, 6:22 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
622 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HEAVY RAIN MOUNDRIDGE 38.20N 97.52W
07/29/2013 E3.12 INCH MCPHERSON KS BROADCAST MEDIA
AT MOUNDRIDGE MIDDLE SCHOOL. VIA KSN-TV MESONET.
0620 PM HEAVY RAIN HESSTON 38.14N 97.43W
07/29/2013 E3.46 INCH HARVEY KS BROADCAST MEDIA
AT HESSTON HIGH SCHOOL. VIA KSN-TV MESONET.
&&
BDKSpecial weather statement, Jul 29, 6:23 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 623 PM CDT MON JUL 29 2013 KSZ047-300000- BARTON- 623 PM CDT MON JUL 29 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON COUNTY... AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF PAWNEE ROCK...OR 11 MILES SOUTH OF GREAT BEND...AND MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3846 9871 3848 9849 3826 9848 3826 9901 TIME...MOT...LOC 2323Z 250DEG 20KT 3821 9881 LAWSON
Local storm report, Jul 29, 6:33 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
633 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HEAVY RAIN TURON 37.81N 98.43W
07/29/2013 M3.25 INCH RENO KS CO-OP OBSERVER
OCCURRED IN 2 HOURS.
&&
COOKSpecial weather statement, Jul 29, 6:35 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
635 PM CDT MON JUL 29 2013
KSZ091-300000-
HARPER-
635 PM CDT MON JUL 29 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER COUNTY...
AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
SHARON TO CAPRON...AND MOVING SOUTHEAST AT 25 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3700 9802 3700 9834 3700 9835 3738 9834
3739 9801
TIME...MOT...LOC 2335Z 307DEG 16KT 3718 9833 3689 9863
LAWSONLocal storm report, Jul 29, 6:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
645 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HEAVY RAIN HESSTON 38.14N 97.43W
07/29/2013 E4.25 INCH HARVEY KS BROADCAST MEDIA
UPDATED TOTAL..AT HESSTON HIGH SCHOOL. VIA KSN-TV
MESONET.
0642 PM HEAVY RAIN MOUNDRIDGE 38.20N 97.52W
07/29/2013 E4.13 INCH MCPHERSON KS AMATEUR RADIO
UPDATED TOTALS...AT MOUNDRIDGE MIDDLE SCHOOL. VIA KSN-TV
MESONET.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:25 PM CDT | Special Weather Statement | ICT | Lincoln | 65 min |
| Jul 28, 10:31 PM CDT | Special Weather Statement | ICT | Lincoln, Saline | 59 min |
| Jul 29, 11:47 AM CDT | Special Weather Statement | ICT | McPherson | 43 min |
| Jul 29, 12:55 PM CDT | Areal Flood Warning | ICT | McPherson, Marion, Rice | 48 hr |
| Jul 29, 2:44 PM CDT | Special Weather Statement | ICT | Marion | 31 min |
| Jul 29, 3:07 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 53 min |
| Jul 29, 3:38 PM CDT | Special Weather Statement | ICT | Chase | 37 min |
| Jul 29, 3:46 PM CDT | Areal Flood Warning | ICT | Chase | 6 hr |
| Jul 29, 4:01 PM CDT | Special Weather Statement | ICT | Reno | 29 min |
| Jul 29, 4:04 PM CDT | Special Weather Statement | ICT | Chase | 26 min |
| Jul 29, 4:08 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 52 min |
| Jul 29, 4:28 PM CDT | Special Weather Statement | ICT | Reno | 32 min |
| Jul 29, 4:40 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 50 min |
| Jul 29, 5:02 PM CDT | Special Weather Statement | ICT | Greenwood | 28 min |
| Jul 29, 5:12 PM CDT | Flash Flood Warning | ICT | McPherson | 12 hr |
| Jul 29, 5:23 PM CDT | Areal Flood Warning | ICT | Greenwood | 12 hr |
| Jul 29, 5:43 PM CDT | Areal Flood Warning | ICT | Harvey, Kingman | 5 hr |
| Jul 29, 5:52 PM CDT | Special Weather Statement | ICT | Woodson | 23 min |
| Jul 29, 6:03 PM CDT | Flash Flood Warning | ICT | Chase, Greenwood, Marion | 12 hr |
| Jul 29, 6:06 PM CDT | Areal Flood Warning | ICT | Allen, Woodson | 17 hr |
| Jul 29, 6:16 PM CDT | Areal Flood Warning | ICT | Butler | 18 hr |
| Jul 29, 6:23 PM CDT | Special Weather Statement | ICT | Barton | 37 min |
| Jul 29, 6:29 PM CDT | River Flood Warning | ICT | Marion | 47 hr |
| Jul 29, 6:35 PM CDT | Special Weather Statement | ICT | Harper | 25 min |
| Jul 29, 6:37 PM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 8 hr |
| Jul 29, 6:45 PM CDT | River Flood Warning | ICT | McPherson | 39 hr |
Nearby
River Flood Warnings in Kansas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.